Aa
A
A
Close
Avatar universal
non itchy rash from amoxicillin?
my daughter tends to break out at random (she is 2) but the rashes / hives goes away after a couple of hours. We still have no idea what the allergy is.

Now she was diagnosed with an ear infection yesterday, she didn't see her normal doctor because her normal doctor was out of town, which is fine, I know the other doctor.

the doctor gave her amoxicillin for her ear infection. Since last night's dosage and today's dosage, she has been breaking out in rash and the rash hasn't gone away. It doesn't itch, and she doesn't have a fever anymore. It looks like hives, could that be an allergy to the medicine?

I know myself and my grandmother are allergic to penicillin not sure if that has any relation to amoxicillin ? (although my mother isn't allergic to any type of medicine, seems to skip a generation) .

Cancel
2 Answers
Page 1 of 1
Avatar universal
It's quite possible she's allergic to amoxycilin, which belongs to the same group of antibiotics as penicillin. Allergologist can make appropriate tests.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
351246 tn?1379685732
Hi
Welcome to the forum!
Yes, especially since the rash does not itch, it could be due to amoxycillin allergy. If you have a strong family history of penicillin allergy, then amoxicillin group also should be avoided. Also please mention this fact to any doctor you or your daughter and other children visit. An antiallergic like Benadryl should be given and please stop the medicine. Discuss with your doctor as soon as possible.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources